Journals / Hacettepe Journal of Mathematics and Statistics / 2026 / Volume: 55 Issue: 1

Structural properties and information-theoretic characterization of the unit power Weibull family

Arshid Khan(Kohat University of Science and Technology)0009-0001-6199-4307
Abdus Saboor(Kohat University of Science and Technology)0000-0002-8330-9489
Sadaf Khan(Islamia University)0000-0002-0258-5124
Pages
—
Publication Date
2026-02-02
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

The unit power Weibull distribution family thus offers a mathematically tractable and statistically flexible framework for bounded data modeling across diverse domains.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:We introduce the unit power Weibull distribution, a novel probability family defined on the unit interval, and establish its comprehensive structural and statistical properties.
📊
Key Findings & Data:Explicit forms are derived for the density, distribution, quantile, and hazard rate functions, demonstrating the distribution's ability to capture diverse shapes, including bimodality and flexible hazard structures.
💡
Conclusion & Impact:The unit power Weibull distribution family thus offers a mathematically tractable and statistically flexible framework for bounded data modeling across diverse domains.
🔬Design:Modeling & Simulation
📍Scope:Comprehensive Sample
⚙️Variables:Actuarial risk measures · asymptotic properties · entropy measures

Abstract

We introduce the unit power Weibull distribution, a novel probability family defined on the unit interval, and establish its comprehensive structural and statistical properties. Explicit forms are derived for the density, distribution, quantile, and hazard rate functions, demonstrating the distribution's ability to capture diverse shapes, including bimodality and flexible hazard structures. Rigorous results are obtained for raw and central moments, cumulants, order statistics, and related measures. Information-theoretic characterizations, such as Shannon entropies Rényi, and Tsallis entropies, together with Kullback-Leibler divergence, are provided in closed form using integral transforms and special functions. The limiting behavior and connections with classical bounded families (e.g., beta and Kumaraswamy) are also explored. Furthermore, actuarial risk measures, including value-at-risk, expected shortfall, tail value-at-risk, and tail variance, are developed, supported by simulation-based estimation studies. Applications to real-world data from nephrology, genetics, and insurance claims illustrate the practical relevance and superior performance of the proposed model. The unit power Weibull distribution family thus offers a mathematically tractable and statistically flexible framework for bounded data modeling across diverse domains.

🔖

Cite This Article

Khan, A., Saboor, A., Jamal, F., Khan, S. (2026). Structural properties and information-theoretic characterization of the unit power Weibull family. Hacettepe Journal of Mathematics and Statistics, Volume: 55 Issue: 1. https://doi.org/10.15672/hujms.1788247

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (22)

  1. A. Z. Afify, A. M. Gemeay and N. A. Ibrahim, The heavy-tailed exponential distribution: Risk measures, estimation, and application to actuarial data, Mathematics 8 (8), 1276, 2020.
  2. P. Artzner, F. Delbaen, J. M. Eber and D. Heath, Coherent measures of risk, Math. Finance 9 (3), 203–228, 1999.
  3. R. A. R. Bantan, C. Chesneau, F. Jamal, M. Elgarhy, M. H. Tahir, A. Ali, M. Zubair and S. Anam, Some new facts about the unit-Rayleigh distribution with applications, Mathematics 8 (11), 1954, 2020.
  4. S. Chan, S. Nadarajah and E. Afuecheta, An R package for value at risk and expected shortfall, Commun. Stat. Simul. Comput. 45 (9), 3416–3434, 2016.
  5. D. R. Cox and E. J. Snell, A general definition of residuals, J. R. Stat. Soc. Ser. B 30 (1), 248–275, 1968.
  6. I. Ghosh and G. G. Hamedani, The Gamma–Kumaraswamy distribution: An alternative to Gamma distribution, Commun. Stat. Theory Methods 47 (9), 2056–2072, 2018.
  7. I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products, 7th ed., Academic Press, 2007.
  8. Z. Hussain, F. Jamal, A. Saboor, S. Shafiq, A. Khan, S. Perveen, F.A. Awwad, E.A.A. Ismail and M. Ali, A novel two-parameter unit probability model with properties and applications, Heliyon 10(18):e37242, 2024.
  9. M. C. Jones, Families of distributions arising from distributions of order statistics, Test 13 (1), 1–43, 2004.
  10. P. Kumaraswamy, A generalized probability density function for double-bounded random processes, J. Hydrol. 46 (1–2), 79–88, 1980.
  11. A. Mathai, A handbook of generalized special functions for statistical and physical sciences, Oxford Univ. Press, Oxford, 1993.
  12. A. Mathai and R. Saxena, The H-function with applications in statistics and other disciplines, Wiley Halsted, New York, 1978.
  13. J. Mazucheli, A. F. B. Menezes, L. B. Fernandes, R. P. de Oliveira and M. E. Ghitany, The unit-Weibull distribution as an alternative to the Kumaraswamy distribution for the modeling of quantiles conditional on covariates, J. Appl. Stat. 47 (6), 954–974, 2019.
  14. M. Muhammad, H. M. Alshanbari, A. R. Alanzi, L. Liu, W. Sami, C. Chesneau and F. Jamal, A new generator of probability models: the exponentiated sine-G family for lifetime studies, Entropy 23 (11), 1394, 2021.
  15. G. S. Mudholkar and D. K. Srivastava, The exponentiated Weibull distribution, Commun. Stat. Theory Methods 22 (4), 1113–1130, 1993.
  16. S. Nadarajah, G. M. Cordeiro and E. M. Ortega, General results for the Kumaraswamy-G distribution, J. Stat. Comput. Simul. 82 (7), 951–979, 2012.
  17. E.D. Rainville, Special functions, Macmillan, New York, 1960.
  18. A. Saboor, F. Jamal, A. Khan and I. Ghosh, New alpha power distribution with properties and application, J. Appl. Stat., 1–23, 2025.
  19. A. Saeed, A. Saboor, F. Jamal, N. Alsadat, O.S. Balogun, A. Faal and M. Elgarhy, Bounded sine hyperbolic distribution, Kuwait J. Sci. 52(4):100467, 2025.
  20. A. Saeed, I. Elbatal, A. Saboor, F. Jamal, S. Khan and A.B. Ghorbal, Novel parameter-based trigonometric probability distribution having bathtub shape with bounded support, J. Radiat. Res. Appl. Sci. 18(2):101443, 2025.
  21. A.M. Sarhan, T. Manshi and M.E. Sobh, The unit-modified Weibull distribution: Theory, estimation, and real-world applications, Stats 8(3):81, 2025.
  22. W. Weibull, The statistical theory of the strength of materials, Ingeniors Vetenskaps Acad. Handl. 151, 1–45, 1939.